Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Having anxiety after an accident. Taking inhaler for asthma. Any treatment?

I just bumped into this sight, My daughter was in a horrible motorcycle accident last March. She suffered a severe traumatic brain injury . She is living at home with her 8 yr old son, but has alot of trouble with depression ,anxiety, and just dealing with everyday issues. They have her on prozac & zyprexa , just switched the zyprexa to geodon . She also has asthma, was a smoker. has not had anything since the accident, but wants to smoke really bad, but her lungs are not good, takes inhalers. Is there somewhere on her for her to chat with others like her?
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is not uncommon to have psychiatric disturbances following a traumatic brain injury. Often medication are required to treat such psychiatric disturbances. She is currently on a combination of an anti-depressant (Prozac) and an anti-psychotic (Geodon) medication. I'm not sure why there has been a change fro Zyprexa (also an anti-psychotic) to Geodon. However, it is advisable to continue the medication as prescribed.

Smoking can not only worsen her asthma but it can also result in other lung and systemic diseases. If she has difficulty in staying quit, it would be worthwhile to consult a pschiatrist for professional help regarding the same. Motivational Enhancement Therapy and if necessary, certain medication can be helpful in preventing her from relapsing to smoking.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 12 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor